Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 5, NWS Tampa Bay, FL

February 18, 2021

NWS Tampa Bay, FL issued this small craft advisory at Feb 18, 2021, 7:59 PM EST. It took effect at Feb 19, 2021, 1:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2021, 7:59 PM EST (00:59 UTC)
In effect from
Feb 19, 2021, 1:00 PM EST
Expired
Feb 19, 2021, 10:00 PM EST
In force
9 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

920 
WHUS72 KTBW 190059
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
759 PM EST Thu Feb 18 2021

GMZ853-856-870-873-876-200300-
/O.NEW.KTBW.SC.Y.0005.210219T1800Z-210220T0300Z/
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
759 PM EST Thu Feb 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM EST FRIDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 feet expected.

* WHERE...Coastal waters from Englewood to Tarpon Springs FL out 
  20 NM, Coastal waters from Bonita Beach to Englewood FL out 20 
  NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 
  60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 60 
  NM and Waters from Bonita Beach to Englewood FL out 20 to 60 
  NM.

* WHEN...From 1 PM to 10 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 7:57 PM EST, 2 minutes earlier.

Area forecast discussion, Feb 18, 7:57 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
757 PM EST Thu Feb 18 2021

.UPDATE...
The early evening regional radar mosaic is showing bands of
showers and a few thunderstorms pushing southeast through the
Apalachee Bay towards the Nature Coast ahead of the approaching
cold front. This front and associated convection will continue to
sweep southeast across the forecast area tonight through Friday,
with breezy northwest winds bringing a cooler and drier air mass
in behind the front.

Rain chances over the northern forecast zones for the next few
evening were scaled back slightly to keep up with radar trends.
Otherwise, no significant changes were needed for the evening
update.

&&

.AVIATION...
VFR conditions should hold through the early evening, then MVFR/IFR
ceilings are expected to develop by around 08z ahead of the
approaching cold front, with the highest chances around the Tampa
Bay area. Showers and a few thunderstorms will push southeast
through area terminals Friday morning and afternoon, bringing
periods of MVFR or perhaps IFR ceilings and visibilities. Some
reduced ceilings will linger behind the front.

&&

.MARINE...
Showers and a few thunderstorms will push southeast through the
waters tonight and Friday, with gusty winds and rough seas
expected in the vicinity of the stronger storms. Southerly flow
ahead of the front will allow for continued chances of sea fog,
although any lingering fog will be cleared out by the frontal
passage.

Breezy northwest winds will fill in behind the front, with
exercise caution to small craft advisory conditions expected from
Friday afternoon through much of the weekend before winds begin
to subside Sunday afternoon. A Small Craft Advisory has been
issued for much of the Gulf Waters beginning 1 PM EST Friday.

&&

.Preliminary Point Temps/PoPs...
TPA  69  74  48  67 /  50  80  10   0
FMY  70  81  53  73 /  10  50  20   0
GIF  69  79  48  68 /  20  60  20   0
SRQ  69  77  50  69 /  30  70  10   0
BKV  63  74  40  67 /  50  80  10   0
SPG  67  73  51  66 /  40  70  10   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 1 PM to 10 PM EST Friday for Coastal
     waters from Bonita Beach to Englewood FL out 20 NM-Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-Waters
     from Bonita Beach to Englewood FL out 20 to 60 NM-Waters
     from Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
     from Tarpon Springs to Suwannee River FL out 20 to 60 NM.

&&

Fleming

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 5:05 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota32 hr

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.